ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Charged-soliton excitations in statistical mechanics

Rajaraman, R and Lakshmi, M Raj (1982) Charged-soliton excitations in statistical mechanics. In: Physical Review B: Condensed Matter, 25 (3). 1866 -1878.

[img] PDF
fulltext.pdf - Published Version
Restricted to Registered users only

Download (1478Kb) | Request a copy
Official URL: http://prola.aps.org/abstract/PRB/v25/i3/p1866_1

Abstract

A method is developed for demonstrating how solitons with some internal periodic motion may emerge as elementary excitations in the statistical mechanics of field systems. The procedure is demonstrated in the context of complex scalar fields which can, for appropriate choices of the Lagrangian, yield charge-carrying solitons with such internal motion. The derivation uses the techniques of the steepest-descent method for functional integrals. It is shown that, despite the constraint of some fixed total charge, a gaslike excitation of such charged solitons does emerge.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to The American Physical Society.
Department/Centre: Division of Physical & Mathematical Sciences > Centre for Theoretical Studies
Division of Physical & Mathematical Sciences > Physics
Date Deposited: 21 Aug 2009 07:23
Last Modified: 19 Sep 2010 05:42
URI: http://eprints.iisc.ernet.in/id/eprint/22496

Actions (login required)

View Item View Item